I've been taking desvenlafaxine (Pristiq) 25 mg per day for just over 4 weeks. Persistent side effects include slightly increased heart rate with a more pronounced beat. I wouldn't call it pounding, but I'm aware of it. Last night It sped up extremely fast for about 6 to 8 beats and then slowed. I checked in with a nurse today and she offered to change medication but also said it was okay to continue taking it. I had an EKG and stress test before going on this drug and things were normal. I have a history of heart palpitations and tightness in my chest when stressed, but this feels different. Has anyone else experienced changes in heart rate or intensity in beating? There are other side effects, but this is the one that's most concerning to me. Thanks for any feedback in advance
Desvenlafaxine - Pronounced heartbeat and slight increase in rate on Pristiq?
Question posted by GSteveH1960 on 9 Sep 2021
Last updated on 15 September 2021 by WildcatVet
Although a very safe and effective medication Pristiq, like any medication, may cause some side effects when a person first starts the drug Palpitations and tachycardia are two cardiovascular side effects that affect about 1-10% of users. They generally resolve on their own over a couple of weeks and don't usually cause treatment cessation.
You should be sure that your doctor is aware of the problem and get their professional advice.
I do not know about heart rate or palpitations but if you can avoid this drug or it's cousin Effexor do so. It is the most difficult SSRI/SNRI to withdraw off of.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.